Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Had problems breathing, chest tightness may be due to dust allergy. Diagnosed with anxiety. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9387 Questions
Question
hey doc few weeks back I had problems breathing my chest tightened up...This happened in my opinion because of my exposure to dust at my work place.. I was exposed to dust for like a whole week felt like my chest would hurt BT no weezing and a Lil sneezing. the problem with my chest got so bad that one day my throat seemed like it closed up I freaked out so much I ended up going to the ER. they checked my lungs said they were fine and diagnosed me with anxiety 300.00 how is this possibly if my problems started since me working in a dust environment
Posted Wed, 9 Oct 2013 in Women's Health
 
 
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer:
Hyperventilation seen in anxiety and allergies

Detailed Answer:
Hello and welcome.

Thank you for writing to us.

I understand how this can be confusing for you, but it is easy for doctors to misdiagnosis an allergic reaction that results in hyperventilation to be an anxiety attack. As an anxiety attack also presents with hyperventilation.

If only your doctors would have examined your throat and conducted a basic blood investigation to look for signs of an allergic reaction, they could have diagnosed the allergic reaction. Do not worry about what was said ma'am. I would advice you to keep away from dust and if I were your doctor I would prescribe an anti-histamine medication that would help relieve you of your respiratory symptoms caused due to an allergic reaction.

I hope I have provided an easy-to-follow explanation and have cleared your doubt. Please feel free to write back to me if there is anything unclear or if you have any further clarifications.

My best wishes are with you.
Above answer was peer-reviewed by
 
Follow-up: Had problems breathing, chest tightness may be due to dust allergy. Diagnosed with anxiety. Suggest? 2 hours later
ya I do suffer from allergies.. plus that day I was also dyhydrated the took a full blood count and lactic acid and I was low on pottasium also I had a flu
 
 
Answered by Dr. Shoaib Khan 17 minutes later
Brief Answer:
It is mostly an allergic reaction

Detailed Answer:
Hello once again.

At times an allergic reaction can go undetected on a hemogram, so do not worry about it. I am sure this was more of an allergic reaction and not an anxiety attack.

Do not worry about it, from now on please avoid exposure to dust and use over-the-counter anti-histamines the next time you experience a similar presentation.

I hope this helps. Please feel free to write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Had problems breathing, chest tightness may be due to dust allergy. Diagnosed with anxiety. Suggest? 2 hours later
and like what kind of anti histamines??
 
 
Answered by Dr. Shoaib Khan 3 hours later
Brief Answer:
OTC anti-histamines

Detailed Answer:
Hello once again.

If I were your doctor then I would prescribe antihistamines like cetrizine, levocetrizine, fexofenadine, loratadine, etc. As these are all over-the-counter anti-histamines.

I hope this information helps you. Please feel free to write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor